MAUDE Adverse Event Report: MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-6-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported during an mca aneurysm treatment, the web became dislodged and required a clipping procedure.The aneurysm size had a width of 5.25mm, height of 4.7mm, and neck of 4.5mm.The doctor selected the web size 6x3 sl.The physician was advised to use a larger sized web and the advice was dismissed.After a successful deployment of the web 6x3, a final contrast run was completed only to find the web became dislodged into the parent vessel.The web was occluding the parent vessel which resulted in the decision to move the patient to the or (operating room) to perform a clipping procedure and removal of the web.After the procedure, the physician agreed the reason for the web becoming dislodged was due to improper sizing of the device.The patient¿s clipping went well.The patient is fully intact and had no complications.
 
Additional Manufacturer Narrative
Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu): potential complications potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings ¿ use of the web embolization device in anatomy with severe tortuosity, stenosis, or vessel narrowing may result in difficulty or inability to deploy the subject web embolization device and can lead to damage of the web embolization device or microcatheter.¿ the web embolization device must be delivered only through a compatible microcatheter with a ptfe inner surface coating.If an incompatible microcatheter is used, damage to the web embolization device and delivery device may occur and necessitate removal of both the web embolization device and microcatheter from the patient.¿ advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.¿ do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.Procedure - instructions for use introduction and deployment of the web embolization device 18.Open the rhv on the microcatheter to accept the introducer sheath.19.Insert the introducer sheath through the rhv.Seat the distal tip of the introducer sheath at the distal end of the microcatheter hub and close the rhv lightly around the introducer to secure the rhv to the introducer.Do not over-tighten the rhv.Only insert the introducer into the microcatheter hub until a slight resistance is felt.Do not over insert.20.Push the web embolization device into the lumen of the microcatheter.Use caution to avoid catching the web embolization device on the junction between the introducer sheath and hub of the microcatheter.21.Push the web embolization device through the microcatheter until the proximal end of the delivery device meets the proximal end of the introducer sheath.22.Loosen the rhv.23.Retract the introducer sheath just out of the rhv.24.Close the rhv around the delivery device.25.Slide the introducer sheath completely off the delivery device using care not to kink or damage the delivery system.26.Carefully advance the web embolization device until the distal end of the web embolization device reaches the last marker on the microcatheter.27.Reposition the tip of the microcatheter so that it sits just at the neck of the aneurysm.Do not insert the microcatheter completely inside the aneurysm.28.Under fluoroscopic guidance, slowly advance the web embolization device out the tip of the microcatheter.Continue to advance the web embolization device into the lesion until optimal deployment is achieved.The following may require repositioning or removal of the web embolization device and/or repositioning of the microcatheter.A.If the web embolization device size is not appropriate, remove and replace with another web embolization device.B.If undesirable movement of the web embolization device is noted following placement and prior to detachment, remove the web embolization device.Movement of the web embolization device may indicate that the web embolization device could migrate once it is detached.C.If the web embolization device (implant) does not fully open: i.Retrieve the implant, reposition the microcatheter further proximally and re-deploy the implant to allow more room for expansion, or ii.Replace the implant with another implant of the same or alternate size.The web embolization device should not be retracted and deployed more than twice.After two attempts, remove the web embolization device and replace with another web embolization device of the same or alternate size.To minimize the potential risk of thrombus, do not allow an inappropriately sized or non-optimally positioned web embolization device to reside in the aneurysm significantly beyond the activated clotting time (act).Experience has shown that thrombus can also prevent the web from full deployment and recapture.To minimize the risks of potential complications, the status of the patient¿s anti-platelet medication regimen should be considered when making a decision to remove the entire system from the aneurysm for replacement by a new web embolization device.29.Angiographic assessment should always be performed prior to detachment to ensure that the web embolization device is not markedly protruding into the parent vessel.30.The web embolization device should be placed with the proximal surface (center of proximal marker) aligned with the aneurysm neck and the proximal marker extending beyond the neck.31.If redeploying, retract web embolization device so that there is no contact with the aneurysm before attempting redeployment.32.Tighten the rhv to prevent movement of the web embolization device.33.Verify that the distal portion of the delivery device is not under tension or compression prior to detachment.This could cause the microcatheter tip to move resulting in aneurysm or vessel rupture.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17917206
Report Number2032493-2023-00983
Device Sequence Number20531864
Product Code OPR
UDI-Device Identifier00842429110881
UDI-Public(01)00842429110881(11)221128(17)251031(10)0000289617
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2025
Device Model NumberW5-6-3
Device Lot Number0000289617
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown